Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Corpus Christi, TX

February 21, 2021

NWS Corpus Christi, TX issued this small craft advisory at Feb 21, 2021, 2:24 PM CST. It took effect at Feb 22, 2021, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2021, 2:24 PM CST (20:24 UTC)
In effect from
Feb 22, 2021, 6:00 AM CST
Expired
Feb 22, 2021, 12:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

458 
WHUS74 KCRP 212024
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
224 PM CST Sun Feb 21 2021

GMZ250-255-270-275-221800-
/O.NEW.KCRP.SC.Y.0022.210222T1200Z-210222T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
224 PM CST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 6 AM to noon CST Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LS
1 follow-up statement
073 
WHUS74 KCRP 221527
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
927 AM CST Mon Feb 22 2021

GMZ250-255-270-275-221800-
/O.CON.KCRP.SC.Y.0022.000000T0000Z-210222T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
927 AM CST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds around 20 knots with gusts up to 25 
  knots.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 11:02 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Feb 21, 11:02 AM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1102 AM CST Sun Feb 21 2021

.AVIATION...

VFR conditions will continue through the day with moderate
south to southeasterly winds through this evening. Winds will
diminish to light to moderate levels after sunset, then shift to
the north to northeast as a cold front pushes across the area
tonight. Winds will then turn to the north become moderate behind
the front late tonight and into Monday morning.

&&

.PREV DISCUSSION... /Issued 641 AM CST Sun Feb 21 2021/

AVIATION...

A mixture of MVFR/VFR ceilings today, followed by a transition to
predominate MVFR/IFR ceilings and MVFR visibilities over portions
of the Coastal Bend overnight in advance of a cold front. Isolated
showers are expected near the front. A transition to VFR from NW
to SE 08-11z Monday in response to the front.

PREV DISCUSSION... /Issued 429 AM CST Sun Feb 21 2021/

SHORT TERM (Today through Monday)...

Deterministic runs predict an upper level disturbance and
associated frontal boundary to move across the region tonight,
followed by a quasi-zonal upper pattern developing over the CONUS
Monday. NAM/GFS predict PWAT values to increase to near or above
normal in advance of the front, yet high SBCIN and nil SBCAPE also
in advance of front. (Elevated convection is unlikely given
limited moisture above the inversion.) Expect the front to
trigger only isolated showers tonight. Patchy advection fog may
develop in advance of the front over the bays/nearshore waters
(onshore flow with GFS/NAM surface dew points approaching 60F
compared with SST values in the 50s per SPoRT SST composite) and
affect the coastal counties. Additional frontal fog may occur over
portions of the Coastal Bend/Plains. (SREF visibility probabilities
suggest mist/fog over portions of the Coastal Bend/southern Brush
Country in advance of the front.) Drier conditions Monday. Low
minimum relative humidity values expected Monday afternoon, yet
winds are not expected to reach the Elevated or Critical fire
weather thresholds.

LONG TERM (Monday Night through Saturday)...

Ridging will continue to build into the area Monday night, with
clear skies expected. Northerly winds will continue to bring in
cooler air keeping lows on Monday PM into Tuesday AM in the upper
30s to mid 40s.

Onshore flow will return on Tuesday as high pressure shifts to the
east and bring warm, moist air into the region. Highs on Tuesday
will warm into the mid to upper 60s along the coast, and low to
upper 70s inland. High pressure, combined with light winds and low
level moisture could create an environment conducive to the
development of patchy fog Tuesday night into Wednesday morning. The
NAM does pick up on this feature in model soundings, while GFS does
not. Did not include it in the forecast due to the discrepancy
between model guidance, but will mention that the possibility for
patchy fog development is there.

Southerly flow on Wednesday will draw much warmer air into the area,
with much of South Texas expected to reach highs near or above 80
degrees. Areas in the Victoria Crossroads and immediate coast will
be slightly cooler with temperatures in the mid to upper 70s.

An upper level trough moving across Texas Wednesday night will push
a weak cold front through South Texas. Moisture ahead of the front
will lead to PWAT values increasing to 1-1.3 inches, and should
allow for the development of isolated to scattered showers across
the area. Rain chances will continue behind the front through
Thursday night as the upper trough tracks east through the area.
Temperatures on Thursday and Friday are expected to be in the 60s
for much of the area with mostly cloudy skies.

For the weekend, mostly cloudy skies will continue. Onshore flow
will bring in moisture and in response PWAT values are progged to
increase to 1.0 inch or higher, so could see isolated to scattered
showers through the weekend as a mid-upper level trough moves into
the area.

As far as convection is concerned for both Thursday's front and the
weekend precipitation, LI values reflect a stable environment, and
CIN values suggest a strong capping inversion is in place. Mid-
levels are too dry for any elevated convection, so not expecting
anything in the way of convective activity at this time.

MARINE...

Small Craft Advisory in effect for the offshore coastal waters
until 15z today. Onshore flow will persist today as an upper level
disturbance approaches from the west. This upper system, and
associated frontal boundary, will generate isolated/scattered
showers tonight/early Monday. Anticipate patchy advection fog over
the bays/nearshore coastal waters tonight/early Monday morning in
advance of the front. Moderate offshore flow expected Monday in
response to the front. The moderate north winds on Monday will
become weak to moderate by Monday night with onshore flow
returning Tuesday. Patchy sea fog will be possible Tuesday night
into Wednesday morning. Weak to moderate southerly flow will
develop Wednesday ahead of the next cold front that is expected
early Thursday. Winds shift to the northeast and increase to
moderate levels behind the front Thursday and Thursday night.
Isolated to scattered showers will be possible Thursday through
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  50  66  43  70  /  10  20  10   0   0
Victoria          70  44  66  38  69  /  10  30   0   0   0
Laredo            77  52  72  45  76  /  10  10   0   0   0
Alice             76  49  70  41  74  /  10  20   0   0   0
Rockport          67  49  63  46  68  /  10  20  10   0   0
Cotulla           76  47  69  43  77  /  10  10   0   0   0
Kingsville        75  50  69  42  73  /  10  20  10   0   0
Navy Corpus       67  51  62  50  66  /  20  20  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Feb 21, 4:47 AM CST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
447 AM CST Sun Feb 21 2021

TXZ229>234-239>247-342>347-442-443-447-221100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
447 AM CST Sun Feb 21 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Patchy fog may develop over portions of the Coastal Bend and
southern Brush Country tonight, in advance of a cold front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-221100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
447 AM CST Sun Feb 21 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Patchy fog may develop over the bays and nearshore coastal waters
tonight, in advance of a cold front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisory conditions may occur over the offshore
coastal waters Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/HAA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:43 AM CSTSmall Craft AdvisoryCRP6 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.